Wisconsin, 2007

Damaging Winds in Wisconsin, August 13 to 14, 2007

August 13 to 14, 2007 · NWS ARX · 18 events in 7 counties and zones

A cold front moved across southwest Wisconsin in the late evening and early morning hours of August 13 and 14, triggering a line of severe thunderstorms. Law enforcement officials, storm spotters and the public reported wind gusts up to 65 mph, which knocked down trees and power lines.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$38,000
Crop damage
None recorded
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ARX wrote it up.

A cold front moved across southwest Wisconsin in the late evening and early morning hours of August 13 and 14, triggering a line of severe thunderstorms. Law enforcement officials, storm spotters and the public reported wind gusts up to 65 mph, which knocked down trees and power lines.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before the first event at Aug 13, 8:34 PM CST, 1 hour 26 minutes earlier.

Area forecast discussion, Aug 13, 8:34 PM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
934 PM CDT MON AUG 13 2007

.UPDATE...FORECAST CONFIDENCE WAS HIGH ON THE POTENTIAL FOR A
HIGH IMPACT SEVERE WEATHER EVENT TO TAKE SHAPE ACROSS THE FORECAST
AREA THIS EVENING. THIS WAS BASED ON CURRENT RADAR TRENDS AND
ACTUAL SEVERE WEATHER REPORTS FROM UPSTREAM LOCATIONS IN MN. IN
ADDITION...LATEST RUC SUPPORTS INCREASING FEED OF INSTABILITY ON
STRONG 850MB MOISTURE TRANSPORT.

CURRENT FORECAST APPEARS ON TRACK...SO ABOUT THE ONLY CHANGES
WILL BE TO TWEAK RAIN PROBABILITIES UPWARD DUE TO IMMINENCE OF
THUNDERSTORMS. IN ADDITION...HAVE SPOKEN WITH SPC AND A SEVERE
THUNDERSTORM WATCH FOR ENTIRE FORECAST AREA WILL BE ISSUED SOON.
THUS...UPDATED FORECAST WILL BE PENDING ARRIVAL OF THE WATCH...BUT
SHOULD BE OUT BY 03Z THIS EVENING.

PLEASE REFERENCE OUR LATEST LOCAL HAZARDOUS WEATHER
OUTLOOK...SHORT TERM FORECASTS...AND SPC INFORMATION.

&&

.PREV DISCUSSION... /ISSUED 325 PM CDT MON AUG 13 2007/

SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT

FORECAST CONCERNS THIS PACKAGE...SHRA/TSRA/SEVERE THREAT TONIGHT...
SHRA/TSRA CHANCES TUE NIGHT-THU NIGHT...TEMPERATURES THRU THE
PERIOD.

SURFACE ANALYSIS AT 18Z HAD LOW PRESSURE CENTERED OVER NORTH CENTRAL
SD WITH 3HR PRESSURE FALLS OF 1.5 TO 2.5MB FROM SOUTHERN MAN TO
WESTERN IA. SMALL CONVECTIVE COMPLEX CONTINUED TO FIRE OVER EASTERN
ND/NORTHWEST MN...ON NOSE OF 850-700MB MOISTURE TRANSPORT/LOW
LEVEL JET AND THETA-E CONVERGENCE. COMPLEX OVER NORTHWEST MN WAS
WEAKENING AS THE LOW LEVEL JET REMAINS MORE SOUTHERLY OVER EASTERN
SD/ND. SFC DEW POINT ANALYSIS SHOWS LARGE POOL OF 70F+ DEW POINTS
ACROSS IA/EASTERN SD AND NEARBY AREAS. SFC/MOST UNSTABLE CAPES IN
THIS AIRMASS ON THE ORDER OF 3K-4K J/KG EARLY THIS AFTERNOON. 18Z
KABR/KMSP SOUNDINGS INDICATE MASSIVE CAPPING OF THE AIRMASS IN THE
850-700MB LAYER OVER EASTERN SD/CENTRAL MN...WITH RATHER STEEP 700-
500MB LAPSE RATES ABOVE THIS LAYER.

NO MAJOR ERRORS NOTED IN 13/12Z NAM/GFS INITIALIZATIONS...WITH
MODELS OFFERING REASONABLY SIMILAR SOLUTIONS FOR TONIGHT INTO THU
NIGHT. DPROG/DT OF 500MB HGTS AT 13/12Z SHOWED THE 11/12Z AND 12/12Z
NAM/GFS VERIFIED QUITE WELL ACROSS NOAM/EASTERN PAC. THRU 36HRS
MODELS MAINTAIN GOOD CONSISTENCY WITH THEIR PREVIOUS RUNS AS HGTS
SLOWLY FALL ACROSS THE UPPER MIDWEST AND THE FLOW ALOFT BECOMES
NORTHWEST. TREND IS TOWARD MORE OF A PERSISTENT UPPER LOW IN THE
EASTERN PAC OFF THE WEST COAST. FOR 36-84HRS MODEL TREND IS TOWARD A
STRONGER/FASTER SHORTWAVE TROUGH DROPPING INTO THE LONGWAVE TROUGH
POSITION OVER EASTERN CAN...PRODUCING STRONGER NORTHWEST FLOW ALOFT
ACROSS THE REGION. TREND CONTINUES SLOWER...MORE CUT-OFF WITH THE
UPPER LOW OFF THE WEST COAST...RESULTING IN MORE RIDGING ALOFT
ACROSS WESTERN NOAM AND A MORE AMPLIFIED FLOW PATTERN ACROSS NOAM.
CHECK OF OBS VS. MODEL DATA AT 18Z SHOWED A BLEND OF NAM/GFS BEST
WITH THE SFC MASS FIELDS ACROSS CENTRAL NOAM. NEITHER MODEL APPEARED
TO DO ALL THAT WELL WITH THE 12Z-18Z PRECIP ACROSS THE CONUS...
MISSING MUCH OF THE IA AND EASTERN ND PRECIP THIS MORNING. PER WV
IMAGERY...NAM WAS TOO STRONG WITH A 34 UNIT VORT-MAX NEAR THE MAN/MN
BORDER BUT IT DID LOOK BETTER WITH THE BROADER SHORTWAVE OVER
CENTRAL ND. 700MB WIND PROFILER AND VAD WIND PROFILE DATA SHOWED NAM
LOOKING A BIT BETTER WITH THE MID LEVEL WAVE ACROSS THE NORTHERN
PLAINS. WITH NEITHER MODEL LOOKING TO OUT-PERFORM THE OTHER AT 18Z
AND LITTLE REASON TO FAVOR ONE OVER THE OTHER...FAVORED A NAM/GFS
BLEND. SHORT-TERM FORECAST CONFIDENCE AVERAGE THIS CYCLE.

IN THE SHORT TERM...STAGE BECOMING SET FOR ANOTHER STRONG TO SEVERE
CONVECTIVE COMPLEX TO DEVELOP OVER NORTH-CENTRAL MN THIS EVENING...
THEN ROLL SOUTHEAST ACROSS THE AREA TONIGHT. VERY UNSTABLE AIRMASS
SOUTH OF THE WARM FRONT WITH ML CAPES OF 2K-3K J/KG THIS EVENING TO
BE ADVECTED INTO CENTRAL MN...IN GOOD 850-700MB WARM ADVECTION/
ISENTROPIC LIFT ON NOSE OF 25-40KT LOW LEVEL JET. AS MID LEVEL WAVE
ACROSS ND MOVES EAST AND HELPS ERODE THE CAP AND SFC TROUGH/FRONT
PROVIDES SOME CONVERGENCE/LIFT THIS EVENING...MODEL/ENSEMBLE
CONSENSUS POINTS TO CONVECTIVE INITIATION NORTHWEST OF THE TWIN
CITIES. CORFIDI VECTORS THEN POINT SOUTHEAST. 0-6KM SHEAR VALUES IN
THE 40-60KT RANGE THIS EVENING/OVERNIGHT FOR WHAT LOOKS TO BE A
BETTER THREAT OF A SEVERE CONVECTIVE WIND SYSTEM TONIGHT AS COLD
POOL ORGANIZES AND COMPLEX ROLLS SOUTHEAST. SEE SWODY1 FOR MORE
DETAILS OF THE SLIGHT/MDT SEVERE RISK ACROSS THE AREA TONIGHT.
RAISED POPS FOR TONIGHT A BIT TO LIKELY/CATEGORICAL. SYSTEM EXITS
RATHER QUICKLY EARLY TUE MORNING AS A WEAK AREA OF HIGH PRESSURE
BUILDS IN BEHIND THE PASSING TROUGH/FRONT. SOME WEAK 850-700MB
MOISTURE TRANSPORT CONTINUES OVER THE FRONTAL BOUNDARY ACROSS IA...
FOR A SMALL AFTERNOON CHANCE OF SHRA/TSRA ACROSS THE FAR SOUTH END
OF THE FORECAST AREA. NEXT WEAK SHORTWAVE THRU THE FLAT RIDGING/
NORTHWEST FLOW ALOFT TUE NIGHT/WED INCREASES THE 850-700MB MOISTURE
TRANSPORT INTO/OVER THE FRONTAL BOUNDARY ACROSS IA. CONTINUED/
EXPANDED SHRA/TSRA CHANCES ACROSS MUCH OF THE FORECAST AREA FOR TUE
NIGHT INTO WED NIGHT. FORECAST THIS TIME PERIOD DEPENDANT ON MESO-
SCALE DETAILS OF FRONTAL POSITION AND TIMING/STRENGTH OF THE PIECES
OF SHORTWAVE ENERGY. WITH MODELS STRUGGLING WITH THESE FEATURES OF
LATE...LEFT THE RAIN CHANCES FOR TUE NIGHT-WED NIGHT IN THE CHANCE
RANGE. APPEARS DRIER HIGH PRESSURE WILL BUILD IN BEHIND THE LATE WED
NIGHT/EARLY THU COLD FRONTAL PASSAGE FOR A DRIER DAY THU. ONLY
CARRIED A SMALL -SHRA/TSRA CHANCE ACROSS THE SOUTH HALF OF THE
FORECAST AREA THU. DRY FORECAST FOR THU NIGHT LOOKS WELL TRENDED AS
THE DRIER HIGH CONTINUES TO BUILD IN.

GUIDANCE LOWS TONIGHT SIMILAR AND LOOK GOOD. FAVORED BLEND OF
GUIDANCE HIGHS TUE WITH SOME SUNSHINE AND NORTHWEST WINDS. USED
BLEND OF GFS/NAM MAV/MET GUIDANCE LOWS FOR TUE NIGHT. WITH THREAT OF
SHRA/TSRA AND CONSIDERABLE CLOUDINESS WED...LEANED TOWARD COOLER OF
GUIDANCE HIGHS WHICH BLENDS WELL WITH NEIGHBORING GRIDS FOR NOW.
FORECAST GRID HIGHS WED MAY STILL BE 5-10F TOO WARM IF MORE WIDE-
SPREAD SHRA/TSRA AND CLOUDS ARE THE NORM. FAVORED WARMER OF GUIDANCE
LOWS FOR WED NIGHT WITH SOME CLOUDS AND THE RAIN THREAT. WITH BELOW
AVERAGE FORECAST CONFIDENCE BY THU...TRENDED THU/THU NIGHT HIGHS/
LOWS TOWARD HPC GUIDANCE VALUES.

LONG TERM...FRIDAY THROUGH MONDAY

13/00Z GFS/ECMWF/UKMET RUNS REMAIN IN RATHER GOOD AGREEMENT THROUGH
THE DAY 4-7 PERIOD. GFS ENSEMBLE MEAN LOOKS TO OFFER A GOOD
COMPROMISE OF THE INDIVIDUAL DETERMINISTIC MEDIUM RANGE RUNS. ECMWF
LOOKS TO HAVE A BIT BETTER RUN-TO-RUN CONSISTENCY OUT TO 168HRS.
OVERALL LONG-WAVE PATTERN CONSENSUS IS FOR A PERSISTENT UPPER TROUGH
JUST OFF THE WEST COAST...RIDGING ALOFT OVER WESTERN NOAM AND
TROUGHING OVER EASTERN CAN...WITH THE UPPER MIDWEST REMAINING UNDER
BROAD WEST/NORTHWEST FLOW ALOFT. AS HAS BEEN THE CASE THE PAST 10
DAYS TO 2 WEEKS...MODELS IN PRETTY GOOD AGREEMENT WITH THE LARGE
SCALE FEATURES...BUT PLENTY OF DIFFERENCES IN THE MESO-SCALE DETAILS
OF SHORTWAVES RIPPLING THRU THE FLOW AND LOCATIONS OF SFC
BOUNDARIES. MODEL/ENSEMBLE CONSENSUS HAS DRIER/COOLER CANADIAN HIGH
PRESSURE BUILDING SOUTHEAST ACROSS THE REGION FRI...SO LEFT THIS
PERIOD DRY. FORECAST CONFIDENCE AVERAGE TO GOOD FRI...THEN TAILS
OFF FOR SAT-MON AS MODELS DIFFER ON THE DETAILS OF TIMING/STRENGTH
OF SHORTWAVES THRU THE FLOW AND EXTENT OF 850-700MB MOISTURE
TRANSPORT NORTH/EAST-WARD OVER A FRONTAL BOUNDARY THAT WILL BE
DRAPED SOMEWHERE SOUTHWEST OF THE FORECAST AREA. CARRIED SOME
CHANGE RANGE POPS FOR FRI NIGHT-MON FOR NOW...THOUGH NOT ALL OF
THESE PERIODS WILL BE WET. PLENTY OF TIME TO SORT OUT THE DETAIL
DIFFERENCES BY THEN. WITH AREA UNDER INFLUENCE OF NORTHWEST FLOW
ALOFT OR CANADIAN HIGH PRESSURE AT THE SFC...TEMPS LOOK TO BE CLOSER
TO NORMAL FOR FRI-MON. GFS MEX/ENSEMBLE MOS AND HPC GUIDANCE TEMPS
ALL QUITE SIMILAR AND LOOK WELL TRENDED FOR NOW.

AVIATION...

A DEVELOPING LOW PRESSURE SYSTEM OVER THE DAKOTAS WILL MOVE
EASTWARD THIS AFTERNOON AND TONIGHT AS A WARM FRONT LIFTS NORTHWARD
TOWARD THE AREA. MOIST AND UNSTABLE AIR WILL RIDE OVER THE BOUNDARY
RESULTING IN A COMPLEX OF THUNDERSTORMS OVER CENTRAL MINNESOTA LATER
THIS AFTERNOON AND EVENING. THIS COMPLEX WILL THEN MOVE SOUTHEAST
TOWARD THE TAF SITES THIS EVENING APPROACHING THEM BY 03Z. VFR
CONDITIONS ARE EXPECTED INTO THE EVENING HOURS. SCATTERED IFR
CONDITIONS WILL BE FOUND WITHIN THE CONVECTIVE AREAS ALONG WITH THE
POTENTIAL FOR STRONG AND GUSTY WINDS ABOVE SEVERE CRITERIA. AS PER
PREVIOUS TAFS DID INCLUDE THE LATEST TIMING FOR THE CONVECTION AT
THE TAF SITES.

ARX WATCHES/WARNINGS/ADVISORIES...

WI...NONE.
MN...NONE.
IA...NONE.

SHORT/LONG TERM...RRS
AVIATION..........RABERDING

&&

THOMPSON
Hazardous weather outlook, Aug 13, 7:25 PM CST, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
825 PM CDT MON AUG 13 2007

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-141100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
825 PM CDT MON AUG 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

...HIGH IMPACT SEVERE WEATHER EVENT POSSIBLE TONIGHT...

A MODERATE RISK FOR SEVERE THUNDERSTORMS EXISTS ACROSS MUCH OF THE
AREA. LOW PRESSURE MOVING EAST FROM THE NORTHERN PLAINS WILL DRAW A
WARM FRONT NORTHWARD TOWARD THE UPPER MIDWEST...TRIGGERING A LARGE
COMPLEX OF THUNDERSTORMS. THIS COMPLEX WILL THEN MOVE SOUTHEAST
ACROSS THE AREA OVERNIGHT. SEVERE WEATHER IS LIKELY...WITH DAMAGING
WINDS THE PRIMARY THREAT...POSSIBLY AS HIGH AS 70 TO 80 MPH.

LARGE HAIL AND ISOLATED TORNADOES ARE ALSO POSSIBLE EARLY IN THE
EVOLUTION OF THE STORMS ACROSS SOUTHEAST MINNESOTA. IN ADDITION...
VERY HEAVY DOWNPOURS MAY CAUSE SOME PONDING OF WATER...ESPECIALLY
ACROSS AREAS THAT RECEIVED HEAVY RAINFALL FROM THUNDERSTORMS THAT
ROLLED THROUGH SATURDAY NIGHT. IT APPEARS THE MOST FAVORABLE TIME FOR
THE SEVERE WEATHER THREAT WILL BE FROM 10 PM TO 5 AM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERAL WEATHER DISTURBANCES WILL SWEEP ACROSS THE UPPER MIDWEST FROM
TUESDAY THROUGH SUNDAY FOR A CHANCE OF THUNDERSTORMS. AT THIS TIME...
IT IS TOO DIFFICULT TO KNOW THE EXACT TIMING OF THESE DISTURBANCES AS
WELL AS THE CHANCES OF SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS ACROSS MUCH OF THE AREA SHOULD EXPECT ACTIVATION
TONIGHT. GROUPS FROM THE ROCHESTER MINNESOTA AREA TOWARD BLACK RIVER
FALLS...NEILLSVILLE AND MEDFORD WISCONSIN ARE ENCOURAGED TO BE READY
FOR ACTIVATION BETWEEN 9 PM AND 11 PM.

SPOTTER GROUPS ACROSS NORTHEAST IOWA AND INTO THE REMAINDER OF
SOUTHWEST AND CENTRAL WISCONSIN...INCLUDING SUCH LOCATIONS AS THE
DECORAH AND CHARLES CITY IOWA AREAS...LA CROSSE...SPARTA...MAUSTON...
RICHLAND CENTER...PRAIRIE DU CHIEN AND LANCASTER WISCONSIN...ARE
ENCOURAGED TO BE READY FOR ACTIVATION TOWARD 11 PM OR MIDNIGHT AND
THEREAFTER.

PLEASE MONITOR THE LATEST RADAR TRENDS TO ASSIST IN WHEN AND WHERE
YOUR LOCAL SPOTTER GROUP WILL BE NEEDED FOR DEPLOYMENT...AS WELL AS
BEING CALLED BACK IN AFTER THE SEVERE WEATHER THREAT HAS PASSED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

DAS/JLR/THOMPSON

The radar

The La Crosse radar (KARX), 72 km away, was scanning. The volume nearest the first event began at 03:59 UTC.

Open the radar archive at this moment

Event by event

18 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Trempealeau

When
August 13, 10:00 PM CST
Where
Trempealeau County, 1.38 mi S of Chimney Rock
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
44.450, -91.420

Trees were blown down.

Thunderstorm Wind, Trempealeau

When
August 13, 10:05 PM CST
Where
Trempealeau County, 1.21 mi SW of Pleasantville
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
44.438, -91.317

Shed roof blown off and lying in roadway.

Thunderstorm Wind, Trempealeau

When
August 13, 10:18 PM CST
Where
Trempealeau County, 1.49 mi E of Blair Arpt
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
44.280, -91.200

Trees blown down.

Thunderstorm Wind, Jackson

When
August 13, 10:25 PM CST
Where
Jackson County, 1.47 mi NNW of Buckholz Corners
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
44.170, -91.131

Several trees down.

Thunderstorm Wind, Jackson

When
August 13, 10:30 PM CST
Where
Jackson County, 2 mi S of Taylor
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
44.291, -91.120

Law enforcement reported trees down.

Thunderstorm Wind, Jackson

When
August 13, 10:50 PM CST
Where
Jackson County, Black River Falls
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
44.300, -90.930

Wind gusts were estimated at 60 mph.

Thunderstorm Wind, Buffalo

When
August 13, 11:30 PM CST
Where
Buffalo County, 0.49 mi E of Mondovi
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
COOP Observer
Coordinates
44.570, -91.670

Numerous quarter to half inch diameter branches blown down.

Thunderstorm Wind, Vernon

When
August 13, 11:50 PM CST
Where
Vernon County, 0.5 mi E of Hillsboro
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
43.650, -90.340

Several large trees were blown down.

Thunderstorm Wind, La Crosse

When
August 14, 12:32 AM CST
Where
La Crosse County, 1 mi W of (Lse)la Crosse Muni
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
NWS Employee
Coordinates
43.880, -91.270

One 8 inch diameter tree snapped off 25 feet up. Several 6 to 10 inch diameter maple trees blown down. A wind gust of 55 mph was recorded at the La Crosse Airport (ASOS).

Thunderstorm Wind, La Crosse

When
August 14, 12:35 AM CST
Where
La Crosse County, La Crosse
Measured
56 kt (64 mph) estimated gust
Property damage
$3,000
Reported by
Broadcast Media
Coordinates
43.800, -91.250

Several trees and power lines were blown down. Damage was also reported in the West Salem area.

Thunderstorm Wind, La Crosse

When
August 14, 12:35 AM CST
Where
La Crosse County, 4 mi E of La Crosse
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
NWS Employee
Coordinates
43.800, -91.170

Trees were blown along County Road F.

Thunderstorm Wind, La Crosse

When
August 14, 12:40 AM CST
Where
La Crosse County, Middle Ridge
Measured
56 kt (64 mph) estimated gust
Property damage
$3,000
Reported by
Broadcast Media
Coordinates
43.800, -90.950

Damage to trees and corn.

Thunderstorm Wind, Vernon

When
August 14, 12:45 AM CST
Where
Vernon County, 3 mi SW of Chaseburg
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
43.619, -91.142

Law enforcement reported trees down.

Thunderstorm Wind, Vernon

When
August 14, 12:53 AM CST
Where
Vernon County, 1.38 mi S of Purdy
Measured
56 kt (64 mph) estimated gust
Property damage
$800
Reported by
Public
Coordinates
43.500, -91.050

Large trees were blown down.

Thunderstorm Wind, Crawford

When
August 14, 1:08 AM CST
Where
Crawford County, 1 mi N of Gays Mills
Measured
56 kt (64 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
43.465, -90.730

Power lines and trees were blown down.

Thunderstorm Wind, Crawford

When
August 14, 1:17 AM CST
Where
Crawford County, 0.5 mi W of Steuben
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
43.180, -90.860

Large trees were knocked down across central parts of the county.

Thunderstorm Wind, Grant

When
August 14, 1:40 AM CST
Where
Grant County, 2.05 mi SW of Muscoda
Measured
53 kt (61 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
43.159, -90.479

Trees were knocked down along Ridge Road.

Thunderstorm Wind, Grant

When
August 14, 2:05 AM CST
Where
Grant County, 0.86 mi NE of Potosi
Measured
56 kt (64 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
42.689, -90.708

Several large trees fell over damaging a house and a car.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43197, 43201, 43203, 43206, 43208, 43245, 43210, 43213, 43216, 43223, 43225, 43232, 43235, 43237, 43238, 43239, 43241, 43243.